Alert archive / Mississippi / Flash Flood Warnings in 2015

Flash Flood Warning 52, NWS Memphis, TN

June 24, 2015Chickasaw County, Monroe County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 24, 2015, 5:52 PM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2015, 5:52 PM CDT (22:52 UTC)
Expired
Jun 24, 2015, 8:45 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Chickasaw County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 20 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WGUS54 KMEG 242252
FFWMEG
MSC017-095-250145-
/O.NEW.KMEG.FF.W.0052.150624T2252Z-150625T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
552 PM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
  MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

* UNTIL 845 PM CDT

* AT 552 PM CDT...FIRE DEPARTMENT ESTIMATES 1 TO 3 INCHES OF RAIN HAS
  OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  AMORY...ABERDEEN...OKOLONA...SMITHVILLE...NEW WREN...NETTLETON...
  HATLEY...GATTMAN...PARHAM...ATHENS...BIGBEE...QUINCY...BECKER...
  WISE GAP...EGYPT...LEOTIS...SIPSEY FORK...GREENWOOD SPRINGS...WREN
  AND SPLUNGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3382 8873 3408 8875 3407 8872 3408 8872
      3409 8820 3382 8824 3379 8825

$$

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:15 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 24, 3:15 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN 302
315 PM CDT WED JUN 24 2015

.SHORT TERM...(TONIGHT THROUGH SUNDAY)

PATTERN FEATURES WEAK SHORTWAVES THAT WILL FEED WEAK LOW PRESSURE
AREAS ACROSS OUR REGION OVER THE NEXT SEVERAL DAYS.  DUE TO A DEEP
UPPER LOW OVER THE HUDSON/S BAY REGION COOL AIR HAS CIRCULATED OVER
OUR AREA...THUS AREAS OF LOW PRESSURE WILL TRACK JUST SOUTH OF THE
FORECAST AREA THROUGH THE PERIOD.  THIS WILL KEEP TEMPERATURES
GENERALLY ON THE COOL SIDE WITH THE CHANCE FOR WET WEATHER MAINLY
ACROSS THE SOUTHERN PORTION OF OUR FORECAST AREA.

THE NEXT SHOT OF RAINFALL IS EXPECTED TONIGHT INTO FRIDAY. DURING
THE COURSE OF THE DAY FRIDAY HIGH PRESSURE IS EXPECTED TO SUPPRESS
MOST OF THE RAINFALL INTO MISSISSIPPI. AS THAT SYSTEM MOVES EAST
FRIDAY NIGHT THE FORECAST AREA SHOULD REMAIN DRY...BEFORE ANOTHER
SYSTEM SPREADS ACROSS THE REGION ON SATURDAY.  THE SERIES OF WEAK
LOW PRESSURES AREAS WILL CONTINUE TO RIPPLE ACROSS MISSISSIPPI
THROUGH SUNDAY BRINGING THE BEST CHANCE FOR RAINFALL ACROSS THE
SOUTHERN HALF OF OUR FORECAST AREA.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...

SIGNIFICANT PATTERN CHANGE WITH NORTHWEST FLOW FROM THE START OF THE
FORECAST PERIOD.  ALL MODELS ARE CONSISTENT AND IN AGREEMENT WITH
THIS PATTERN.

AT THE BEGINNING OF THE PERIOD SEASONABLY MILD AND LESS HUMID
AIRMASS IS EXPECTED.  THIS WILL GRADUALLY CHANGE DURING THE WEEK AS
MORE MOISTURE RETURNS.  THE FORECAST CHALLENGE IS DETERMINING THE
CHANCE FOR RAINFALL BY TIMING IMPULSES AS THEY DIVE SOUTH. CHANCES
INCREASE IN LATER PERIODS AS MODELS INDICATING FRONTAL PROXIMITY TO
THE MIDSOUTH.

BELLES

&&

.AVIATION...
18Z TAF CYCLE

VFR CONDITIONS WILL PERSIST FOR MUCH OF THE FORECAST PERIOD. SOME
ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY
EVENING WITH THE BEST CHANCE OF THUNDERSTORMS EXPECTED OVER NORTH
MISSISSIPPI. WINDS WILL BE LIGHT AND VARIABLE FOR MUCH OF THE
FORECAST PERIOD.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     HEAT ADVISORY FROM NOON TO 7 PM CDT THURSDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

     HEAT ADVISORY FROM NOON TO 7 PM CDT THURSDAY FOR DUNKLIN-
     PEMISCOT.

MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     HEAT ADVISORY FROM NOON TO 7 PM CDT THURSDAY FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CHESTER-CROCKETT-
     DYER-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON.

     HEAT ADVISORY FROM NOON TO 7 PM CDT THURSDAY FOR CHESTER-
     CROCKETT-DYER-FAYETTE-HARDEMAN-HARDIN-HAYWOOD-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON.

&&
Hazardous weather outlook, Jun 24, 3:20 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT WED JUN 24 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-252230-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
320 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE INTO THE EARLY EVENING.
STRONG WINDS WILL BE POSSIBLE... AS WELL AS HEAVY RAINS LEADING TO
PONDING OF WATER IN LOW LYING AREAS.

WHERE STORMS DO NOT OCCUR...HEAT INDICES WILL EXCEED 105 DEGREES
OVER MOST OF THE MIDSOUTH INTO EARLY EVENING. A HEAT ADVISORY
REMAINS IN EFFECT THROUGH 7 PM CDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDICES WILL AGAIN EXCEED 105 DEGREES THURSDAY AFTERNOON OVER
MUCH OF THE MIDSOUTH. A HEAT ADVISORY HAS BEEN ISSUED FOR THURSDAY
AFTERNOON.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AND FRIDAY
NIGHT FOR MOST OF THE MIDSOUTH... NORTH OF A CLARKSDALE TO TUPELO
MISSISSIPPI LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED FRIDAY AND FRIDAY EVENING.

PWB

In the hours before

Local storm report, Jun 24, 2:54 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
254 PM CDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND DMG     FINLEY                  36.03N 89.48W
06/24/2015                   DYER               TN   PUBLIC

            A TREE WAS BLOWN DOWN IN THE TOWN OF FINLEY.

&&

AJC
Special weather statement, Jun 24, 3:28 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT WED JUN 24 2015

TNZ050>052-089-090-242115-
HARDEMAN TN-MADISON TN-HAYWOOD TN-FAYETTE TN-CROCKETT TN-
328 PM CDT WED JUN 24 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 415 PM CDT FOR...

NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
NORTH CENTRAL FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...

AT 328 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR BELLE EAGLE...OR 9 MILES NORTH OF BROWNSVILLE...
MOVING SOUTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN NORTHWESTERN HARDEMAN...SOUTHWESTERN MADISON...HAYWOOD...
NORTH CENTRAL FAYETTE AND SOUTHWESTERN CROCKETT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3578 8940 3582 8919 3543 8903 3537 8936
TIME...MOT...LOC 2028Z 348DEG 19KT 3573 8928
Special weather statement, Jun 24, 3:40 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT WED JUN 24 2015

MSZ015-022-023-242130-
CALHOUN MS-CHICKASAW MS-PONTOTOC MS-
340 PM CDT WED JUN 24 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 430 PM CDT FOR...

EAST CENTRAL CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
WESTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTH CENTRAL PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 340 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED OVER HOULKA...OR 11 MILES NORTH OF HOUSTON...MOVING SOUTH
AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EAST CENTRAL CALHOUN...WESTERN CHICKASAW AND SOUTH CENTRAL
PONTOTOC COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3387 8927 3415 8909 3410 8888 3378 8896
TIME...MOT...LOC 2040Z 019DEG 12KT 3406 8902
Local storm report, Jun 24, 5:17 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FUNNEL CLOUD     5 N BOLIVAR             35.34N 89.00W
06/24/2015                   HARDEMAN           TN   TRAINED SPOTTER

            SPOTTER REPORTS FUNNEL CLOUD NORTH OF HIGHWAY 18 IN
            HARDEMAN COUNTY, TN.

&&

AJC
Local storm report, Jun 24, 5:26 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT WED JUN 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     5 N TUNICA              34.76N 90.38W
06/24/2015                   TUNICA             MS   LAW ENFORCEMENT

            POWERLINES DOWN NEAR INTERSECTION OF PERRY ROAD AND
            INDIAN MOUND ROADS.

&&

AJC
Special weather statement, Jun 24, 5:48 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT WED JUN 24 2015

MSZ024-242330-
MONROE MS-
548 PM CDT WED JUN 24 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 630 PM CDT FOR...

NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 547 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED OVER NEW WREN...OR NEAR AMORY...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM. HEAVY RAIN COULD RESULT IN
LOCALIZED FLOODING.

PEOPLE IN NORTHERN MONROE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3385 8870 3406 8869 3408 8825 3380 8826
TIME...MOT...LOC 2247Z 272DEG 14KT 3395 8859

30

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:24 PM CDTHeat AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more24 hr
Jun 24, 12:02 AM CDTSevere Thunderstorm WarningMEGItawamba, Monroe43 min
Jun 24, 2:17 PM CDTSpecial Weather StatementMEGQuitman43 min
Jun 24, 2:45 PM CDTSpecial Weather StatementMEGTallahatchie45 min
Jun 24, 2:53 PM CDTHeat AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more28 hr
Jun 24, 3:40 PM CDTSpecial Weather StatementMEGChickasaw50 min
Jun 24, 4:40 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Pontotoc3 hr
Jun 24, 4:47 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe43 min
Jun 24, 5:48 PM CDTSpecial Weather StatementMEGMonroe42 min

Nearby

Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.